Sunday, November 08, 2009

Seroquel Side Effect

I am going absolutely crazy with one of the side effects of Seroquel. My legs are driving me mad. I take my medicine and then a while later I get this awful feeling in my legs (or my head ABOUT my legs) I can't tell if my legs feel awful, or if it's my head telling me my legs feel awful. It gets worse each time I increase my dose.

At first I described it to DR. X as a feeling like there are worms crawling inside my legs amking my legs feel like they need to move. The more I try to figure out what the feeling really is the less I think it is coming from my legs and the more I feel like it is a figment of my imagination (caused by the Seroquel).

The feeling is hard to describe...The closest I can think is that it is an obsessive need to move my legs, caused by my brain telling me moving them will make them feel better. If I try to sit still and not move it feels like the tension and need to move builds and builds until I can't stand it anymore.

Dr. X says maybe restless legs (but when I read about it they say that is painful). My feeling is not physically painful, rather it induced and intense and unmanageable irritability and anxiety in me. I feel like I am going to be driven even more mad than I already am.

Dr. X. has also talked of Akathisia. I don't really know what the difference is except from what I read it sounds like Akathisia actually makes your legs move...I am the one moving my legs...it is not an automatic thing...I can, for a short period hold back from moving...it is the intensity of the annoying feeling that makes ME (my conscious self) need to move my legs.

Can anyone shed some light on what this feeling is and if there is anything non-medicinal I can do to stop it. Right now I am taking larger and larger doses of muscle relaxants and Advil to try and stop it (I thought it was helping, but I think maybe I was imagining it helping me because it is not helping at all right now.

Please...if anyone can give me info please do, because now my legs are feeling annoying. Dr. X. mentioned medication, but I don't see him until Thursday...and right now I do not want to take any more medication.

Also, can someone explain the differense between RLS and Akathisia?

6 comments:

Valerie said...

I had that side effect from a medication a few years ago. It was a nightmare!! So frustrating!

For me, it was definitely Restless Leg Syndrome. Definitely. And mine wasn't painful, either, but it drove me bonkers!

I stopped that med and haven't taken it since because that feeling is not a good one.

I hope you get it figured out!

Losing Waist! said...

My husband has RLS, and it is MORE of how you described it, and LESS of how it is described on various sights.

Walking and exercise on his feet help him deal with it. It seems that many meds can trigger the problem. He spends all day standing on his feet at work, and it is hard for him to get motivated to walk or work out.

I hope you can find some relief.

Harriet said...

I can't help you with that information, but I hope this gets resolved, it sounds very frustrating.

Anonymous said...

It is really probably a matter of opinion whether it is RLS or Akathisia. Antipsychotics are very dangerous drugs and can even cause Parkinson's disease and Tardive Dyskinesia. Please be careful. Doctors like to think they know what they're doing, but... Many psyche drugs can cause permanent damage to the brain and nervous system. I have found that pharmacists are better sources of info than doctors when it comes to drug use. Maybe you can call the pharmacy at the drugstore that filled your prescription.

mysadalterego said...

I've had that side effect, had it on SSRIs and now with the Lamictal a little, but I'd rather have that than the crazy mood, though it is awful.

It is sorta like restless legs, what you are describing. Akathisia is a feeling, all over, of restlessness physically, that you want to squirm around. The "must do a tic" feeling in your legs is more like restless legs. Akathisia is all over, and has a much more general feeling of restlessness with it.

ellisbriony said...

I have made a great research over generic medications and everywhere I have found that the branded and generic medications are same in terms of composition, salts and quality. The only difference is the brand name. Now I do not think we can better judge the differences. When both the drugs including Seroquel XR and Quetiapine are antipsychotics which are approved for the treatment of bipolar disorders and major depressive disorders. I am linking a website from where I have gained a huge information over this drug. You can also visit there for getting the most refined solutions.